Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS Memphis, TN

April 16, 2000Clay County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Apr 16, 2000, 7:37 PM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 7:37 PM CDT (00:37 UTC)
Expired
Apr 16, 2000, 8:35 PM CDT
In force
58 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Clay County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:00 PM CDTHail 1.25Hickoria, AR
Apr 16, 8:10 PM CDTHail 1Campbell, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS54 KMEG 170036
SVRMEM
ARC021-MOC069-170135-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT SUN APR 16 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI

* UNTIL 835 PM CDT

* AT 732 PM CDT... DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
  THUNDERSTORMS OVER CLAY COUNTY IN ARKANSAS AND DUNKLIN COUNTY IN
  MISSOURI. THE STRONGEST STORMS EXTENDED FROM NEAR SUCCESS THROUGH
  POLLARD IN CLAY COUNTY TO JUST SOUTH OF HOLCOMB IN DUNKLIN COUNTY.
  THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CORNING BY 740 PM CDT
  CAMPBELL BY 800 PM CDT

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 16, 2:15 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT SUN APR 16 2000

18Z SFC ANALYSIS SHOWED A 1011 MB LOW ACROSS SRN IA W/ A FRONT
EXTENDING ALONG A IRK-HRO-PRX LINE. DWPTS HAVE RISEN INTO THE L60S
ACROSS MUCH OF THE AREA. THIS...COUPLED WITH TEMPS IN THE L/M 70S
GIVES CAPES AOA 1000 J/KG. INITIAL BAND OF ELEVATED SHOWERS HAS
WEAKENED AS THE MOVED EAST TOWARD MIDDLE TN. LOOKING THE TO THE WEST
...KNQA RADAR PICKING UP A FEW RETURN ACROSS SE AR. LTG DATA
INDICATES A FEW CELLS POPPING AHEAD OF THE FRONT ACROSS ECNTRL MO W/
ANOTHER CLUSTER OF CELLS DEVELOPING JUST NW OF LIT. W/ TRACK OF
SFC/H5 LOW QUITE FAR TO THE NORTH...EXPECT ANY DEVELOPMENT THIS
AFTERNOON TO BE A COMBINATION OF INSOLATION AND FORCING ALONG THE
FRONT. WILL CONTINUE TO MONITOR PROGRESS OF THE FRONT AND RADAR
TRENDS BEFORE DECIDING ON FINAL 1ST PD POPS. ANY CONVECTION THAT
DOES DEVELOP THIS AFTN SHOULD WEAKEN CONSIDERABLY AFTER SUNSET.
TEMPS TONIGHT WILL BE TRICKY W/ CONSIDERABLE BLYR DRYING AFTER FROPA
AND POTENTIAL FOR SKIES TO CLEAR OUT TOWARD MORNING.

FRONT TO CLEAR ERN ZONES BY MON MRNG W/ SOME COOL AIR ADVECTION
NOTED. MAIN CONCERN TMRW WILL BE POTENTIAL FOR WRAP AROUND CLOUDS
AND SUBSEQUENT EFFECT ON MAX TEMPS. 12Z NGM AND TO A LESSER EXTENT
THE 12Z AVN BRING LOTS OF MOISTURE VCNTY H8 INTO THE NRN HALF OF CWA
TMRW MORNING. ETA MODEL IS A BIT DRIER ALTHOUGH IT ALSO HINTS AT THE
SAME GENERAL PATTERN. WILL LIKELY BREAK OFF NERN ZONES AND GO MCLDY
THERE W/ PCLDY ELSW.  H8 LOW SHIFTS SE INTO THE CAROLINAS MON NIGHT
W/ A RIDGE BUILDING ACROSS THE MID/LWR MS VLY.

MRF/NOGAPS IN GENERAL AGREEMENT THAT THE CLOSED LOW APROACHING THE
WEST COAST THIS AFTN WILL MOVE INTO THE SRN PLAINS BY MIDWEEK W/ A
HIGH AMPLITUDE RIDGE EXTENDING FROM THE WRN GULF NE INTO THE OHIO
VALLEY. THE NOGAPS SWINGS THE UPPER TROUGH ACROSS THE TN VLY ON THU
WHILE THE MRF IS A BIT FURTHER TO THE NORTH. EITHER WAY...A FRONTAL
BOUNDARY SHOULD PUSH THROUGH THE MID SOUTH W/ A CHC OF PRECIP ON THU.

MEM BU 055/071 054/077 058 15300
MKL BU 054/068 050/074 054 153-0
JBR BU 052/070 051/078 055 15300
TUP BU 056/071 051/076 055 15200
J
.MEM...NONE.

CBD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:59 PM CDTSevere Thunderstorm WarningMEGPhillips46 min
Apr 16, 7:11 PM CDTSevere Thunderstorm WarningMEGPemiscot49 min
Apr 16, 8:48 PM CDTSevere Thunderstorm WarningMEGPemiscot47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.